Alert archive / California / High Wind Watches in 2017

High Wind Watch 1, NWS San Diego, CA

January 17, 2017Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Jan 17, 2017, 9:58 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 20, 2017, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2017, 9:58 PM PST (05:58 UTC)
In effect from
Jan 20, 2017, 4:00 AM PST
Expired
Jan 19, 2017, 2:55 PM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2017-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2017-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS76 KSGX 180558
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 PM PST TUE JAN 17 2017

...MODERATELY STRONG WINDS IN THE MOUNTAINS AND DESERTS THURSDAY...

...STRONGER WINDS IN THE MOUNTAINS AND DESERTS FRIDAY INTO
SATURDAY...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS THURSDAY THROUGH SATURDAY. THE
FIRST STORM SYSTEM WILL BRING SOUTHWEST TO WEST WINDS 20 TO 35 MPH
WITH GUSTS OVER 50 MPH THURSDAY, ESPECIALLY ON THE DESERT
MOUNTAIN SLOPES AND INTO THE DESERTS. THE SECOND STORM SYSTEM WILL
ARRIVE FRIDAY AND BRING STRONGER WINDS WITH AREAS OF SOUTHWEST TO
WEST WINDS 25 TO 45 MPH WITH GUSTS OVER 65 MPH, WITH THESE WINDS
CONTINUING INTO SATURDAY MORNING. TRAVEL WILL BE DIFFICULT IN THE
MOUNTAINS AND DESERTS DUE TO THE STORM SYSTEM FROM THURSDAY INTO
SATURDAY.

CAZ058-060-062-065-181400-
/O.NEW.KSGX.WI.Y.0005.170119T0600Z-170120T1200Z/
/O.NEW.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
958 PM PST TUE JAN 17 2017

...WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST
FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST
FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY
MORNING. 

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH LATE WEDNESDAY NIGHT AND THURSDAY, THEN 25 TO 45 MPH WITH
  LOCAL GUSTS OVER 65 MPH FRIDAY INTO SATURDAY MORNING.

* TIMING...LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING, WITH
  STRONGEST WINDS FRIDAY AND FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE
  DESERTS, WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND
  BELOW PASSES AND CANYONS.

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  SOME TREE BRANCHES OR POWER LINES COULD HAVE DAMAGE FRIDAY OR
  FRIDAY NIGHT.

* OUTLOOK...WINDS WILL GRADUALLY DECREASE SATURDAY, BUT SOME GUSTY
  WINDS COULD CONTINUE AT TIMES EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
5 follow-up statements
093 
WWUS76 KSGX 181237
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
437 AM PST WED JAN 18 2017

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THURSDAY...

...EVEN STRONGER WINDS IN THE MOUNTAINS AND DESERTS FRIDAY INTO
SATURDAY...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS THURSDAY THROUGH SATURDAY. THE
FIRST STORM SYSTEM WILL BRING SOUTHWEST TO WEST WINDS 20 TO
35 MPH WITH GUSTS OVER 50 MPH THURSDAY... ESPECIALLY ON THE
DESERT MOUNTAIN SLOPES AND INTO THE DESERTS. THE SECOND STORM
SYSTEM WILL ARRIVE FRIDAY AND BRING STRONGER WINDS WITH AREAS OF
SOUTHWEST TO WEST WINDS 25 TO 45 MPH WITH GUSTS OVER 65 MPH...
WITH THESE WINDS CONTINUING INTO SATURDAY MORNING. TRAVEL WILL BE
DIFFICULT IN THE MOUNTAINS AND DESERTS DUE TO THE STORMS 
THURSDAY INTO SATURDAY.

CAZ058-060-062-065-182045-
/O.CON.KSGX.WI.Y.0005.170119T0600Z-170120T1200Z/
/O.CON.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
437 AM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY FRIDAY MORNING
THROUGH SATURDAY MORNING...

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH TONIGHT AND THURSDAY... THEN 25 TO 45 MPH WITH LOCAL GUSTS
  OVER 65 MPH FRIDAY INTO SATURDAY MORNING.

* TIMING...TONIGHT THROUGH SATURDAY MORNING... WITH STRONGEST
  WINDS FRIDAY AND FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE 
  DESERTS... WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. 
  SOME TREE BRANCHES OR POWER LINES COULD HAVE DAMAGE FRIDAY OR 
  FRIDAY NIGHT. 

* OUTLOOK...WINDS WILL GRADUALLY DECREASE SATURDAY... BUT STRONG
  WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MM
060 
WWUS76 KSGX 182123
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
123 PM PST WED JAN 18 2017

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THURSDAY...

...EVEN STRONGER WINDS IN THE MOUNTAINS AND DESERTS FRIDAY INTO
SATURDAY...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS THURSDAY THROUGH SATURDAY. THE
FIRST STORM SYSTEM WILL BRING SOUTHWEST TO WEST WINDS 20 TO
35 MPH WITH GUSTS OVER 50 MPH THURSDAY... ESPECIALLY ON THE
DESERT MOUNTAIN SLOPES AND INTO THE DESERTS. THE SECOND STORM
SYSTEM WILL ARRIVE FRIDAY AND BRING STRONGER WINDS WITH AREAS OF
SOUTHWEST TO WEST WINDS 25 TO 45 MPH WITH GUSTS OVER 65 MPH...
WITH THESE WINDS CONTINUING INTO SATURDAY MORNING. TRAVEL WILL BE
DIFFICULT IN THE MOUNTAINS AND DESERTS DUE TO THE STORMS THURSDAY
INTO SATURDAY.

CAZ058-060-062-065-190600-
/O.CON.KSGX.WI.Y.0005.170119T0600Z-170120T1200Z/
/O.CON.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
123 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING...

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH TONIGHT AND THURSDAY...THEN 25 TO 45 MPH WITH LOCAL GUSTS
  OVER 65 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* TIMING...TONIGHT THROUGH SATURDAY MORNING... WITH STRONGEST 
  WINDS FRIDAY AND FRIDAY NIGHT. 

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE 
  DESERTS... WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  SOME TREE BRANCHES OR POWER LINES COULD HAVE DAMAGE FRIDAY OR
  FRIDAY NIGHT. MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS.

* OUTLOOK...WINDS WILL GRADUALLY DECREASE SATURDAY... BUT STRONG 
  WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

12
041 
WWUS76 KSGX 190501
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 PM PST WED JAN 18 2017

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THURSDAY...

...EVEN STRONGER WINDS IN THE MOUNTAINS AND DESERTS FRIDAY INTO
SATURDAY...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS THURSDAY THROUGH SATURDAY. THE
FIRST STORM SYSTEM WILL BRING SOUTHWEST TO WEST WINDS 20 TO
35 MPH WITH GUSTS OVER 50 MPH THURSDAY... ESPECIALLY ON THE
DESERT MOUNTAIN SLOPES AND INTO THE DESERTS. THE SECOND STORM
SYSTEM WILL ARRIVE FRIDAY AND BRING STRONGER WINDS WITH AREAS OF
SOUTHWEST TO WEST WINDS 25 TO 45 MPH WITH GUSTS OVER 65 MPH...
WITH THESE WINDS CONTINUING INTO SATURDAY MORNING. TRAVEL WILL BE
DIFFICULT IN THE MOUNTAINS AND DESERTS DUE TO THE STORMS THURSDAY
INTO SATURDAY.

CAZ058-060-062-065-191415-
/O.CON.KSGX.WI.Y.0005.170119T0600Z-170120T1200Z/
/O.CON.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
901 PM PST WED JAN 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING...

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH OVERNIGHT THROUGH THURSDAY...THEN 25 TO 45 MPH WITH LOCAL
  GUSTS OVER 65 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING.

* TIMING...OVERNIGHT THROUGH SATURDAY MORNING... WITH STRONGEST
  WINDS FRIDAY AND FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE 
  DESERTS... WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. 
  SOME TREE BRANCHES OR POWER LINES COULD HAVE DAMAGE FRIDAY OR 
  FRIDAY NIGHT. MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS. 

* OUTLOOK...WINDS WILL GRADUALLY DECREASE SATURDAY... BUT STRONG 
  WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
GREGORIA
920 
WWUS76 KSGX 191120
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 AM PST THU JAN 19 2017

...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY...

...EVEN STRONGER WINDS IN THE MOUNTAINS AND DESERTS FRIDAY THROUGH
SATURDAY MORNING...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS TODAY THROUGH SATURDAY MORNING.
TODAY EXPECT SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS OVER
50 MPH...ESPECIALLY ON THE DESERT MOUNTAIN SLOPES AND INTO THE
DESERTS. ON FRIDAY SOUTHWEST TO WEST WINDS 25 TO 45 MPH WITH
GUSTS OVER 65 MPH...WITH THESE WINDS CONTINUING INTO SATURDAY
MORNING AND TAPERING OFF DURING THE DAY. 

CAZ058-060-062-065-192200-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-170120T1200Z/
/O.CON.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
320 AM PST THU JAN 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH TODAY...THEN 25 TO 45 MPH WITH LOCAL GUSTS OVER 65 MPH
  FRIDAY INTO SATURDAY MORNING.

* TIMING...TODAY THROUGH SATURDAY MORNING...WITH STRONGEST WINDS
  FRIDAY AND FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE
  DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND
  BELOW PASSES AND CANYONS.

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES. 
  SOME TREE BRANCHES OR POWER LINES COULD HAVE DAMAGE FRIDAY OR 
  FRIDAY NIGHT. MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS. 

* OUTLOOK...WINDS WILL GRADUALLY DECREASE SATURDAY... BUT STRONG 
  WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MM
020 
WWUS76 KSGX 192255
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PST THU JAN 19 2017

...STRONG WINDS FRIDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE
REGION...

...CONTINUED STRONG WINDS IN THE MOUNTAINS AND DESERTS ON SATURDAY...

.A COUPLE OF STORM SYSTEMS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO THE MOUNTAINS AND DESERTS TODAY THROUGH SATURDAY
MORNING. WINDS FOR THE REST OF TODAY WILL IMPACT MAINLY THE
MOUNTAINS AND DESERTS. A STRONGER STORM SYSTEM WILL MOVE THROUGH ON
FRIDAY...BRINGING STRONG AND POSSIBLY DAMAGING SOUTHWEST TO WEST WINDS
TO THE COAST AND VALLEYS IN ADDITION TO THE MOUNTAINS AND SAN
DIEGO DESERTS...WHILE WINDS ARE STILL STRONG BUT NOT QUITE AS
POWERFUL IN THE OTHER DESERT AREAS. BLUSTERY WINDS CONTINUE IN THE
MOUNTAINS AND DESERTS ON SATURDAY BEFORE WEAKENEING.
HOWEVER...ANOTHER STRONG STORM WILL BRING STRONG WINDS AGAIN LATE
SUNDAY THROUGH MONDAY. 

CAZ060-065-200700-
/O.CAN.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
/O.EXT.KSGX.WI.Y.0005.000000T0000Z-170122T0600Z/
APPLE AND LUCERNE VALLEYS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA... APPLE
VALLEY...BANNING...DESERT HOT SPRINGS
255 PM PST THU JAN 19 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WATCH. 

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH LOCAL GUSTS OVER 45
  MPH...THEN 25 TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY 60 MPH.

* TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS FRIDAY
  AND FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE
  DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  MOTORISTS SHOULD ALSO BE ALERT FOR DEBRIS.

* OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT
  STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-200700-
/O.CAN.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
/O.CON.KSGX.WI.Y.0005.000000T0000Z-170120T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY
255 PM PST THU JAN 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WATCH WHICH HAS BEEN REPLACED BY A WINTER STORM WARNING.
PLEASE SEE THE WINTER STORM WARNING FOR DETAILS ON THE STRONG
WINDS IN THE SAN DIEGO COUNTY MOUNTAINS FOR FRIDAY. 

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH TODAY.

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE 
  DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  MOTORISTS SHOULD ALSO BE ALERT FOR OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ062-200700-
/O.UPG.KSGX.HW.A.0001.170120T1200Z-170121T2000Z/
/O.NEW.KSGX.HW.W.0001.170120T1200Z-170122T0600Z/
/O.CON.KSGX.WI.Y.0005.000000T0000Z-170120T1200Z/
SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITY OF...BORREGO SPRINGS
255 PM PST THU JAN 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 4 AM FRIDAY TO 10 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 10 PM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
  MPH TODAY...THEN 25 TO 45 MPH WITH GUSTS OF 60 MPH AND LOCAL
  GUSTS OVER 65 MPH FRIDAY INTO SATURDAY.

* TIMING...THROUGH SATURDAY...WITH STRONGEST WINDS FRIDAY AND
  FRIDAY NIGHT.

* LOCATION...FROM THE MOUNTAIN CRESTS EAST AND NORTH TO THE 
  DESERTS...WITH STRONGEST WINDS ON DESERT MOUNTAIN SLOPES AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  SOME TREE BRANCHES...POWER LINES AND STRUCTURES COULD HAVE
  DAMAGE FRIDAY AND SATURDAY. MOTORISTS SHOULD ALSO BE ALERT FOR
  OTHER DEBRIS.

* OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT
  STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-048-050-057-552-554-200700-
/O.NEW.KSGX.HW.W.0001.170120T1500Z-170121T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS...
CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE...
SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA...
RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS...
LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA...
SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...
FULLERTON...MISSION VIEJO
255 PM PST THU JAN 19 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. 

* WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 45 MPH AND
  LOCAL GUSTS TO 60 MPH.

* TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING.

* LOCATION...ORANGE COUNTY...SAN DIEGO COUNTY COAST AND
  VALLEYS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND
  FOOTHILLS.

* IMPACTS...STRONG WINDS COULD TOPPLE TREES AND POWER LINES AND
  MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.
  TREE LIMBS AND OTHER DEBRIS MAY FALL ONTO ROADWAYS. STRUCTURAL
  DAMAGE POSSIBLE. 

* OUTLOOK...WINDS WILL WEAKEN LATE FRIDAY NIGHT BUT STILL BE
  BLUSTERY...ESPECIALLY AT THE IMMEDIATE COAST. WINDS MAY BECOME
  STRONG AGAIN LATE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-200700-
/O.NEW.KSGX.WI.Y.0006.170120T1800Z-170122T0600Z/
COACHELLA VALLEY-
INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY...
PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA
255 PM PST THU JAN 19 2017

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 10 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 10 PM PST
SATURDAY. 

* WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* TIMING...LATE FRIDAY MORNING THROUGH SATURDAY.

* LOCATION...LOWER COACHELLA VALLEY...INCLUDING PALM SPRINGS.

* IMPACTS...DRIVING WILL BE DANGEROUS FOR HIGH-PROFILE VEHICLES.
  MOTORISTS SHOULD ALSO BE ALERT FOR DEBRIS.

* OUTLOOK...WINDS WILL GRADUALLY DECREASE LATE SATURDAY...BUT
  STRONG WINDS ARE EXPECTED AGAIN LATE SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 3:42 PM PST, 6 hours 16 minutes earlier.

Area forecast discussion, Jan 17, 3:42 PM PST, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
342 PM PST Tue Jan 17 2017

.SYNOPSIS...
The focus of the forecast remains on the series of storms
expected to impact California Thursday into Tuesday of next week.
For our region, heavy mountain snowfall and heavy rain leading to
urban and possible river flooding look to be the main impacts.
However there could be periods of gusty winds and thunderstorms as
well. As the event progresses flooding will become and increasing
concern as soils in the region saturate. A break in the stormy
pattern is expected by the middle of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The focus of the forecast remains the upcoming series of storms,
slated to impact our region between Thursday and Tuesday of next
week. Prior to these systems, weather will remain quiet in
SoCal.

The first storm system is slated to arrive on Thursday, bringing
moderate to heavy rainfall, with snow at elevations above 5000
ft. With this system, light showers will be possible early
Thursday morning, however the bulk of the rain/snow should arrive
between 6 AM and 3 PM. Instability appears sufficient with this
system for scattered thunderstorms Thursday morning and
afternoon. The primary impacts should be mountain snowfall and
locally heavy rain leading to urban flooding. The river flood
threat with this first storm appears to be low. Activity should
become more showery in nature Thursday night, with the best
precipitation potential focused over the mountains and valleys.

Storm two will impact the region Friday, with the best rainfall
chances being Friday morning and afternoon. The primary threats
with this system look to be winds, mountain snow and heavy rain.
The strongest winds are expected in SD County, with gusty
southerly winds along the coast in the morning transitioning to
gusty northwesterly winds for all areas by Friday evening. There
is some potential for thunderstorms friday afternoon, and this
will have to be watched closely over the coming days with current
model projections suggesting 35-50 kt 900-700 mb winds that could
be easily be mixed to the surface resulting in strong gusts over the
over the coast and valleys. Snow levels with this system may be as
low as 4500 ft in the San Bernardino County Mountains, with levels
closer to 5500 ft in the SD County Mountains. Therefore the most
significant snow accumulations are expected at elevations above
6000 ft in the San Bernardino and Riverside County Mountains.
Urban flooding will also be a concern with high rainfalls rates
possible during the day on Friday. With the ground increasing in
saturation, flash flooding and debris flows near burn scars will be
a concern. Some River flooding, particularly involving the San
Diego River, is possible during this period.

A relative lull in activity is expected Saturday in Sunday, with
scattered light to moderate rain/mountain snow showers Saturday
and mostly cloudy conditions for most areas during the day on
Sunday. Strong winds will remain a concern in the mountains and
along the desert slopes, with mountain wave activity continuing
through the day in Saturday.

The third storm system is expected to arrive Sunday night and
Monday. Currently the intensity of this system looks similar to
Friday's forecast storm. Thus heavy rain/mountain snow, winds and
flooding may again be concerns with this system. At this time
however, global models continue to show inconsistencies with the
timing and evolution of the system.

&&

.AVIATION...
172130Z...Mostly clear through this evening. Patchy low clouds along
the coast tonight, with bases 800-1000 ft MSL and tops near 1200 ft
MSL. VIS could lower to 1-3 SM BR where low clouds develop along the
coast, or where fog forms in the valleys due to radiational cooling.
Conditions will improve by late Wed morning.

&&

.MARINE...
A series of Pacific storms will create strong winds, rain and rough
seas Thursday through Tuesday. Conditions hazardous to small craft
are likely Thursday, then gale force wind gusts to 35 kt and very
large combined seas of 14-18 ft are likely Friday and Saturday.
Winds and seas will diminish Sunday, then gale force conditions
developing again late Sunday through Monday as another system moves
across the area.

&&

.BEACHES...
Swell will gradually increase Thursday into Saturday with high surf
resulting. The highest surf will occur Saturday when surf could be
large enough to cause coastal damage, coastal flooding and beach
erosion. Swell and surf will decrease Sunday before increasing again
Monday. A High Surf advisory will likely be needed through the
period.

&&

.HYDROLOGY...
A Hydrologic Outlook has been issued to discuss precipitation
potential, flooding issues, and runoff, including potential river
flooding issues. Please see the Hydrologic Outlook, located on our
home page: weather.gov/SanDiego.

&&

.SKYWARN...
Skywarn activation will not be needed today.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.
&&

PUBLIC...BA
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:52 PM PSTWinter Storm WatchSGXRiverside, San Bernardino16 hr
Jan 17, 9:52 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino16 hr
Jan 17, 9:58 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego4 days
Jan 18, 5:00 AM PSTBeach Hazards StatementSGXOrange, San Diego9 hr
Jan 18, 5:29 AM PSTGale WatchSGX21 hr
Jan 18, 5:29 AM PSTSmall Craft AdvisorySGX53 hr
Jan 18, 1:31 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego64 hr
Jan 18, 1:56 PM PSTHigh Surf WarningSGXOrange, San Diego5 days

Nearby

High Wind Watches in California, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.